Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ipodrepairs

wanting to start accutane....

I have terrible skin tried all products out there... 15 year old male. Is accutane the solution?

Do you have severe cystic acne? Have you tried everything else? You said, you have tried all products out there "what were they?" How long have you had acne? It seems common for derms to be handing out accutane to people with mild acne-it was meant to be use for severe cystic acne and only as a "last resort". But then again look at all the money drug companies will make if it is given to everyone.

Share this post


Link to post
Share on other sites

Personally I support dermatologists writing accutane scripts when nothing has worked. I have had acne for about 8 years and I'm annoyed that I was given anti-biotics over and over for 7 until I saw a derm who recommended accutane. Acne doesn't have to be cystic to shatter someone's self-esteem and ability to enjoy life, sad as that may be.

It is a last resort drug for 3 reasons:

1) It's bad for you. As are many things (like for example, being on all sorts of anti-biotics for years and years). Accutane isn't good for the liver. We make decisions all the time on whether things that are bad for us are worth it. Like alcohol, or steak. If you feel like the benefit of clear skin is worth the strain on the liver, it is worth taking. The fact that you're being monitored every month to ensure nothing's going too crazy is added comfort. If I'm taking something that's bad for me but my liver levels are still in a normal range, i'm ok with that. justl ike i'm ok with eating eggs as long as my cholesterol stays in a normal range.

2) It's a difficult drug to be on. I'm just into my third month. It is harsh. I don't need to put up my own side-effects, everyone knows what they are

3) Liability (depression/suicide). The wave of lawsuits claiming the drug caused people to commit suicide obviously makes doctors very reserved in prescribing it. I can't really speak to this issue except that no studies have found a correlation. I do know lots of people who have taken have gotten depressed or less social. So although it hasn't really happened to me, I believe it. I think this could be a by-product of not feeling very good while on a pretty strong drug. For example, ever feel sad or depressed when you have a hangover?

Weigh the options, and obviously "nobody knows what you should do better than you" but you asked for advice from others, so here's something i take to heart:

if you ask everyone who has taken accutane, i think you'll get about 20 "best decision i ever made" responses for every "i regret taking it".

good luck

Share this post


Link to post
Share on other sites
Personally I support dermatologists writing accutane scripts when nothing has worked. I have had acne for about 8 years and I'm annoyed that I was given anti-biotics over and over for 7 until I saw a derm who recommended accutane. Acne doesn't have to be cystic to shatter someone's self-esteem and ability to enjoy life, sad as that may be.

It is a last resort drug for 3 reasons:

1) It's bad for you. As are many things (like for example, being on all sorts of anti-biotics for years and years). Accutane isn't good for the liver. We make decisions all the time on whether things that are bad for us are worth it. Like alcohol, or steak. If you feel like the benefit of clear skin is worth the strain on the liver, it is worth taking. The fact that you're being monitored every month to ensure nothing's going too crazy is added comfort. If I'm taking something that's bad for me but my liver levels are still in a normal range, i'm ok with that. justl ike i'm ok with eating eggs as long as my cholesterol stays in a normal range.

2) It's a difficult drug to be on. I'm just into my third month. It is harsh. I don't need to put up y own side-effects, everyone knows what they are

3) Liability (depression/suicide). The wave of lawsuits claiming the drug caused people to commit suicide obviously makes doctors very reserved in prescribing it. I can't really speak to this issue except that no studies have found a correlation. I do know lots of people who have taken have gotten depressed or less social. So although it hasn't really happened to me, I believe it. I think this could be a by-product of not feeling very good while on a pretty strong drug. For example, ever feel sad or depressed when you have a hangover?

Weigh the options, and obviously "nobody knows what you should do better than you" but you asked for advice from others, so here's something i take to heart:

if you ask everyone who has taken accutane, i think you'll get about 20 "best decision i ever made" responses for every "i regret taking it".

good luck

Nice Dream

I'm glad you are having a wonderful experience taking the Tane. It's very effective, but just like antibiotics it will not cure acne. Hopefully, it will last you 5 years as it did me, or even better your acne doesn't return. Whether your acne returns or not will have nothing to do with the accutane, since it doesn't correct the root problem in the first place. Giving someone accutane for mild acne is ridiculous "that's the point I was trying to make". Using accutane "and the potential short and long term hazards" isn't worth it for mild acne. It says specifically in the drug company’s literature "use as a last resort for severe cystic acne" not mild acne. You have had acne for eight years, obviously a 15 year old has not had it that long, and it’s more likely he will grow out of it.

ipodrepairs

If you haven't seen a dermatologist yet-Let them make the call whether it is a solution for you. They will take into account all the variables. At least they should, but like any other profession you really have no idea where the person was educated, grade point average, experience level etc.

Share this post


Link to post
Share on other sites

I would just go on tane instead of waiting for it to get worse.......... Unless you want the derm to write stupid scripts for creams and tetracycline antibiotics that don't work.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×